MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline encountered resistance and fell off.A marksman catheter encountered resistance in the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured left ophthalmic artery aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 15 mm and neck width 5 mm.Landing zone (artery size): distal 3.2 mm and proximal 3.9 mm.The patient¿s blood flow was normal and vessel tortuosity was severe.The access vessel was the femoral artery (diameter 9 mm).It was reported that the blood vessel c1 was tortuous and the tension of the stent was too great.After deployment, the stent fell off.When the stent was retrieved into the catheter, it could not be pushed.The stent was stuck in the catheter, so the stent and catheter were withdrawn together.The second stent and catheter was very difficult to put in place.The tension was huge.When preparing to deploy the stent, it was found that it could not be pushed and the catheter was broken.The catheter and stent was immediately withdrawn.The distal end of the catheter was broken, but it did not remain in the body.Stroke onset to reperfusion time was noted as ¿3.¿ the catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.It was reported that they were not sure of the cause of the pipeline resistance/failure, "it may be due to vascular tortuosity and insufficient catheter support." there was no damage to the pipeline pushwire or catheter observed.There was no such thing as a stroke (originally incorrectly reported).To clarify the stent "fell off," it was reported "the stent slipped and shifted, and it got stuck during retrieving, so it could not be retrieved.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #814768773:¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.026in mandrel ¿ as found condition: the pipeline flex and marksman catheter were returned inside the inner pouch, bio-hazard bag, and shipping box.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The distal and proximal ends of the braid were fully opened and frayed.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body was found to be accordioned at 20.0cm to 32.0cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed as the pipeline flex and marksman catheter were damaged.The observed damages on the catheter (accordioning), braid (fraying), and hypotube (stretching) suggest that high force was applied.This damage likely occurred when the customer attempted to advance the pipeline flex through the catheter against the resistance.Possible resistance causes could include severe vessel tortuosity and a lack of the continuous flushing with heparinized saline during the delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20504095
Report Number2029214-2024-01950
Device Sequence Number8296307
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number227958273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer10/22/2024
12/05/2024
12/06/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/15/2024
12/05/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight53 KG